Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 198, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 7, 2006, 2:44 PM EDT for Jackson County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2006, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 7, 2006, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Jackson County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 2:40 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:35 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 7, 12:35 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1235 PM EDT WED JUN 7 2006 .DISCUSSION... IMMEDIATE QUESTION IS HOW DRY FIRST PERIOD. TSRA OVER CENTRAL INDIANA RIGHT NOW SEEM TO BE ASSOCIATED WITH A WEAK FRONT. JUDGING FROM CLOUDS BEHIND THIS IT MUST BE A KATAFRONT. HOPEFULLY MORE CONVECTION UNLIKELY AFTER IT PASSES...CERTAINLY ENDING BEFORE NIGHT. WILL BUY INTO DRY MOS POPS OVENIGHT BUT MAY CARRY EVENING PERIOD FOR TSRA IN SOUTH. AFTER THAT...WEAK HIGH BUILDS OVER AREA FROM NORTH. MODELS IN FAIRLY GOOD ACCORDANCE UNTIL FRIDAY NIGHT. AFTER THAT LIKE GFS BETTER BECAUSE ITS SLOW HANDLING OF LOW ALOFT FITS BETTER WITH RECENT PATTERNS. CONSIDERING THIS...WILL INTRODUCE SLGT CHC FRIDAY NIGHT AS RETURN MOISTURE TRIES TO BUILD IN. OTHERWISE MSTLY SUNNY THROUGH TOMORROW AND THEN PARTLY CLOUDY TONIGHT AS CROSS SECTIONS SUGGEST MID/HI CLOUDS. GUIDANCE FAIRLY CLOSE ON TEMPS UNTIL FRIDAY WHEN MAV GETS MUCH COOLER FOR NO PHYSICAL REASON I CAN FIND. FWC REPRESENTS A CONSENSUS AND LOOKS REASONABLE BASED ON UPSTREAM. FOR FRIDAY NIGHT MET TEMPS REPRESENT BETTER CONTINUITY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && KWIATKOWSKI
Hazardous weather outlook, Jun 7, 3:53 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 353 AM EDT WED JUN 7 2006 INZ021-028>031-035>049-051>057-060>065-067>072-080800- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 253 AM CDT WED JUN 7 2006 /353 AM EDT WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WIND AND FREQUENT LIGHTNING. THUNDERSTORMS WILL LIKELY END BY SUNSET. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SUNDAY AND MONDAY. LIGHTNING IS A THREAT WITH ANY THUNDERSTORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS AFTERNOON. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SALLY
In the hours before
Local storm report, Jun 7, 10:50 AM EDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1050 AM EDT WED JUN 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 2 N BLOOMINGTON 39.20N 86.52W
06/07/2006 M0.75 INCH MONROE IN AMATEUR RADIO
&&
JPUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:59 PM EDT | Severe Thunderstorm Warning | IND | Lawrence | 31 min |
| Jun 7, 5:38 PM EDT | Severe Thunderstorm Warning | IND | Rush | 19 min |
| Jun 7, 6:40 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| Jun 7, 6:54 PM EDT | Tornado Warning | IND | Jackson, Jennings | 36 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.